Questions about Concerta and ADD

Login Register
Questions about Concerta and ADD 2010-06-08T14:02:14+00:00

The Forums Forums Ask The Community Questions about Concerta and ADD

Viewing 0 posts
Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #88410

    Anonymous
    Inactive
    Post count: 14413

    I saw my psychiatrist a few weeks ago. I had been reading about ADHD and related to most all the symptoms. I felt the diagnostic criteria was talking to me and brought together all the other diagnoses I had ever been given in my life including depression, anxiety, substance abuse and OCD. My doctor had me read Driven to Distraction and now I was 99% convinced this what was wrong with me since I was in my early twenties. I had never been diagnosed with childhood ADHD but not as much was known about the disorder back then. Last week my doctor started me on 38mg of Concerta. A week later I am perhaps feeling the positive effects by 10% in terms of staying more focussed, less distracted, ability to focus in on a single task. But there are other things happening as well. I find myself hyper at times; talking excessively. The first day I took it I couldn’t get to sleep at night. He is keeping me on Lamictal and Seroquel so the Seroquel helps me go to sleep, but I increased my dosage on my own by another 25 mg. which takes me up to 150 mg. at bedtime. The worst side effect, however, is the jitters. At times during the day I feel like I’m going to jump out of my skin. Less frequently I am feeling sort of detached from everything that’s going on around me; like I’m some sort of a detached observer. I was so hopeful that the first medication he put me on would be the trick, but after a week I’m not so sure. I have search the internet to find out if it takes some time, i.e. a few days, before the medication “kicks in” and it’s gives more of the positive effects and less of the side effects. I would appreciate any feedback and thank you in advance.

    REPORT ABUSE
    #94222

    Anonymous
    Inactive
    Post count: 14413

    this is just a guess. i think your dosage is too high; side effects of this drug is usually observed when the dosage is too high. then you have other drugs added to the mix, and it becomes difficult to find the root cause. good luck.

    REPORT ABUSE
    #94223

    Patte Rosebank
    Participant
    Post count: 1517

    I wasn’t diagnosed until 3 months ago, so I’m discovering all this stuff, too.

    According to the information I got with my first prescription, Concerta should be ramped up when you start, and ramped down when you stop it. My doctor started me on 18mg, and I definitely felt an effect starting on day 2. (Today is day 5). He has me taking 20 mg of Ritalin in the afternoon, as needed, as the Concerta wears off. But I’ve not had the jitters or anything like that. Just a lovely sense of calm and focus. And the ability to actually do something about all that clutter I’ve been living with for so many years. Now I understand what people mean when they say, it’s like putting on a pair of glasses and suddenly being able to see what the world really looks like.

    And I’m still on the 25mg of Seroquel I’ve been taking for the past 4 years, to help me calm down enough to fall asleep easily. 150mg sounds awfully high to be used for that purpose.

    I strongly recommend you discuss all this with your doctor, before making any changes to your dosages and medications. You should also be keeping a journal of when you took your meds, how much you took, and how you’ve felt throughout the day. Also note any other things that may have an effect on this (e.g., coming down with a cold, had a fight with your spouse, extra stress at work, etc.). This will make it much easier for you and your doctor to determine what adjustments, if any, need to be made to your meds. Don’t try making these adjustments yourself. It’s dangerous to do that without proper medical supervision. We ADD-ers may often think we know exactly what we’re doing, but, as you’ll see here http://totallyadd.com/if-bill-had-a-hammer , that often leads to trouble.

    REPORT ABUSE
    #94224

    Anonymous
    Inactive
    Post count: 14413

    I am not sure if 36 mg is enough to be honest, I still a bit cluttered but sometimes I am okay,

    REPORT ABUSE
    #94225

    BuxomDiva
    Participant
    Post count: 109

    This might be helpful – there are other posts about other meds as well. Seems he started you on a very high dosage; no wonder you couldn’t sleep!

    http://caddac.org/cms/CADDAC_pdf/first-line-med.pdf

    REPORT ABUSE
    #94226

    Anonymous
    Inactive
    Post count: 14413
Viewing 6 posts - 1 through 6 (of 6 total)

You must be logged in to reply to this topic.